MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL
Model Number 45-652050
Medical Device Problem Codes Detachment Of Device Component (1104); Device Issue (2379)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided.The root cause of this complaint cannot be determined.No portion of the device was reported available.(b)(4).
 
Event or Problem Description
It was reported that during an embolization treatment, the coil would not fully advance from the microcatheter.Upon withdrawal of the coil, it prematurely detached from the delivery pusher within the microcatheter.A bentson wire was used to try to push the coil out (advance) from the microcatheter unsuccessfully.The catheter was removed and in doing so the coil partially deployed with in the vessel bifurcation.The other portion of the coil was pulled with the sheath.The coil was pulled and stretched until it was completely removed.The entire coil was removed in one piece by stretching.No harm or injury was reported due to this incident.

Brand Name
AZUR DETACHABLE FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5857811
Report Number2032493-2016-00184
Device Sequence Number414674
Product Code HCG
UDI-Device Identifier00810170016158
UDI-Public(01)00810170016158(11)151110(17)201110(10)151110EC1
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111307
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/10/2020
Device Model Number45-652050
Device Lot Number151110EC1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2016
Initial Report FDA Received Date08/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;